Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 377, NWS Atlanta, GA

July 4, 2025Fannin County, Union County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 4, 2025, 4:53 PM EDT for Fannin County, Union County, Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2025, 4:53 PM EDT (20:53 UTC)
Expired
Jul 4, 2025, 5:30 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Fannin County, GA, Union County, GA

The radar

The Atlanta radar (KFFC), 155 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 4:55 PM EDTTSTM WND DMG3 Sse Hurst, GASeveral trees snapped or toppled on the 2000 block of Skeenah Gap Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1289 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

727 
WUUS52 KFFC 042053
SVRFFC
GAC111-291-042130-
/O.NEW.KFFC.SV.W.0377.250704T2053Z-250704T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
453 PM EDT Fri Jul 4 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Union County in north central Georgia...
  Eastern Fannin County in north central Georgia...

* Until 530 PM EDT.

* At 453 PM EDT, a severe thunderstorm was located over Hurst, or 10
  miles east of Blue Ridge, moving southwest at 10 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Morganton, Dial, Springer Mountain Shelter, Hemp, Margret, Stover
  Creek Shelter, Hawk Mountain Shelter, Hurst, Jones Creek, and Black
  Gap Shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3481 8400 3466 8413 3465 8415 3465 8416
      3461 8419 3462 8420 3464 8420 3467 8424
      3467 8425 3472 8425 3472 8426 3473 8426
      3480 8430 3483 8436 3494 8416
TIME...MOT...LOC 2053Z 045DEG 9KT 3483 8415 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:34 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 4, 2:34 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
234 PM EDT Fri Jul 4 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Saturday)
Issued at 228 PM EDT Fri Jul 4 2025

Key Messages:

  - Dry 4th of July for most, but some isolated storms possible in
the mountains of NE GA, east central GA, and the Columbus area
through the evening.

  - Temps around 9 pm will be in the 70s in the mountains, lower 80s
elsewhere. Expect clear skies for most.

  - Watching AL92 off the coast for tropical development in the next
48 hours.

Forecast:

4th of July is warm but dry for most so far, with the exception of a
rouge storm that has popped along the far north Georgia mountains.
Expectation is that this will remain the case through the evening
with the exception of southeast central Georgia and the Columbus
area, where an isolated shower or storm can't be ruled out. As the
sun sets, any storms should quickly come to an end, and skies should
be clear for the nightly festivities. For smoke concerns, winds will
be from the E to ENE across the area tonight, but will be slowing
down as the nocturnal boundary layer develops. RHs should remain low
enough to prevent any kind of concerns around smoke fog or anything
like that. Temperatures around 9 pm will hover in the 70s in the
mountains and lower 80s across the rest of the CWA.

Main focus of the short term will be to keep an eye on the
development of AL92 off the coastline of Georgia. Broad surface low
with clear pressure trough is notable on the satellite presentation
of the low. Pulsing convection that is still located to the east of
the main circulation will need to become more aligned with the
center of the system before any continued development is likely -
however, with shear decreasing a bit over the system, this seems
likely in the near future. A tropical or subtropical storm is likely
to be named within the next 48 hours. This system should be spinning
off the coastline Saturday. Thanks to the system, drier surface air
should continue to pump into the CWA from the NE along the
Appalachians, and we will likely see subsidence aloft that in
combination with the surface dry air should keep convective chances
near zero in all but SE central Georgia and far south central
Georgia. Highs tomorrow will be in the lower 90s.

Lusk

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 228 PM EDT Fri Jul 4 2025

Key Messages:

  - Wet-dry dichotomy possible between southeast and northwest CWA
respectively through early next week.

  - Temps climb mid next week back into the mid 90s. Apparent
temperatures may reach 105 or greater due to moisture.

  - Diurnal thunderstorm pattern returns by mid next week.

Forecast:

Conditions through the extended period will be characterized by
fairly placid mid and upper level flow combined with uncertainty in
the movement/evolution of a tropical low and its moisture. Broad
upper level ridging typical of our warm summertime patterns will see
temperatures back in the mid 90s by mid week. At present, the NHC
does have an area highlighted off the GA/SC coast for a broad area
of low pressure (AL92) with a 70% chance of tropical development. At
present the vast majority of ensembles move the system into the
coast then to the northeast, however with the probability of PWATS
2.0" >90% within the low conditions will be juicy. Currently
expecting the main impacts for the area to be locally heavy rainfall
with a sharp cutoff on the western edge where drier inland air wraps
around the system. Confidence in the exact placement of this cutoff
is low due to the weak flow. Cities in our area most likely to see
thunderstorm activity will be those that see influence from the
diurnal seabreeze up to possibly Macon. Either way, the system will
likely be on its way out of the area by Tuesday where-in weak
troughing may bring us back to a diurnally driven thunderstorm cycle.

Temperatures will be warm to hot with highs in the mid 90s by mid
week. Dewpoints in the upper 60s to low 70s will mean apparent
temperatures will also surge into the triple digits (100-105). Some
areas could reach closer to 105-110, though this is still a ways out
and subject to significant change given afternoon thunderstorm
potential.

SM

SM

&&

.AVIATION...
(18Z TAFS)
Issued at 127 PM EDT Fri Jul 4 2025

VFR through TAF period. Afternoon cu already developing and will
remain until just after sunset. Otherwise, no other cig, vsby, or
weather impacts expected through period. Winds will be E to ENE
with some occasional moves to ESE through period. Strength will be
6-11 kts, going lighter overnight.

//ATL Confidence...18Z Update...
High all elements.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  91  70  91 /   0   0  10  30
Atlanta         73  93  72  93 /   0   0  10  20
Blairsville     64  86  62  87 /   0   0   0  20
Cartersville    71  93  70  93 /   0   0   0  10
Columbus        73  93  72  92 /   0  10  10  20
Gainesville     71  90  70  90 /   0   0  10  20
Macon           72  92  71  92 /   0  20  10  40
Rome            69  93  69  93 /   0   0   0  10
Peachtree City  70  92  69  93 /   0   0  10  20
Vidalia         73  88  72  89 /  10  50  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Lusk
LONG TERM....SM
AVIATION...Lusk
Hazardous weather outlook, Jul 4, 2:21 PM EDT, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
221 PM EDT Fri Jul 4 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
221 PM EDT Fri Jul 4 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

The probability for widespread hazardous weather is low.

An isolated storm or two will be possible this afternoon and
evening, mainly across far north Georgia and south-central
Georgia.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Coverage of afternoon and evening thunderstorms will gradually
increase through the weekend into the middle of next week. The
probability for widespread severe weather is low.

Heat index values will reach 100-105 degrees across portions of
central Georgia on Monday, Tuesday, and Wednesday. Heat Advisories
may be required.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 4, 3:00 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
300 PM EDT Fri Jul 4 2025

GAZ004-005-012-041930-
Whitfield GA-Gordon GA-Murray GA-
300 PM EDT Fri Jul 4 2025

...A strong thunderstorm will impact portions of southern Murray,
southern Whitfield and north central Gordon Counties through 330 PM
EDT...

At 300 PM EDT, a strong thunderstorm was over Chatsworth, moving
southwest at 10 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dalton, Chatsworth, Eton, Resaca, Crandall, Mill Creek, Dawnville,
Ramhurst, Fort Mountain State Park, Tilton, Nickelsville, and North
Georgia Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3475 8464 3473 8466 3472 8466 3453 8491
      3477 8509 3488 8474
TIME...MOT...LOC 1900Z 059DEG 11KT 3476 8481

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 4, 4:06 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
406 PM EDT Fri Jul 4 2025

GAZ005>007-042045-
Gilmer GA-Murray GA-Fannin GA-
406 PM EDT Fri Jul 4 2025

...A strong thunderstorm will impact portions of northwestern Gilmer,
northeastern Murray and northwestern Fannin Counties through 445 PM
EDT...

At 406 PM EDT, a strong thunderstorm was over Cohutta Wilderness, or
11 miles west of Ducktown, moving southwest at 5 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Crandall, Conasauga Lake, Tennga, Sumac, Jones Mill, Cisco,
Mountaintown, Colwell, Gregory, and Cohutta Wilderness.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3499 8441 3475 8456 3486 8484 3487 8482
      3488 8482 3489 8483 3491 8483 3499 8475
TIME...MOT...LOC 2006Z 024DEG 6KT 3498 8458

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 4, 4:45 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
445 PM EDT Fri Jul 4 2025

GAZ006>008-042115-
Gilmer GA-Union GA-Fannin GA-
445 PM EDT Fri Jul 4 2025

...A strong thunderstorm will impact portions of northeastern Gilmer,
west central Union and eastern Fannin Counties through 515 PM EDT...

At 444 PM EDT, a strong thunderstorm was over Hurst, or 8 miles east
of Blue Ridge, moving southwest at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Blue Ridge, Morganton, Dial, Hemp, Margret, Pisgah, Cherry Log,
Stover Creek Shelter, Hurst, Jones Creek, Loving, and Springer
Mountain Shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3481 8403 3460 8422 3460 8426 3478 8447
      3494 8419
TIME...MOT...LOC 2044Z 045DEG 9KT 3483 8418

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:00 PM EDTSpecial Weather StatementFFCMurray, Whitfield30 min
Jul 4, 4:06 PM EDTSpecial Weather StatementFFCMurray39 min
Jul 4, 4:45 PM EDTSpecial Weather StatementFFCFannin30 min
Jul 4, 5:56 PM EDTSpecial Weather StatementFFCUnion34 min
Jul 4, 7:23 PM EDTSpecial Weather StatementFFCPeach37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.